Texas, 2019

Damaging Winds in Texas, June 15, 2019

June 15, 2019 · NWS OUN · 2 events in 2 counties and zones

Thunderstorms brought isolated severe wind gusts to western north Texas on the 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms brought isolated severe wind gusts to western north Texas on the 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 15, 2:07 PM CST, 5 hours 23 minutes earlier.

Area forecast discussion, Jun 15, 2:07 PM CST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
307 PM CDT Sat Jun 15 2019

.DISCUSSION...
Storm development is expected to continue in the high plains of
eastern NM and CO and then near a dryline in the Panhandles into
west TX. These storms will move towards the area moving into western
portions of the fa this evening. Other storms could also develop
near a boundary in northern OK late this afternoon and evening. All
the storms are expected to develop into one or more thunderstorm
complexes that move across portions of the area this evening into
early Sunday. These storms could become severe beginning late this
afternoon and continuing into the overnight hours. Initially, large
hail and strong winds will be the main threats but the potential for
damaging winds will increase later this evening with the potential
for large hail decreasing. Heavy rain/flooding will also be a
concern in some areas tonight.

What happens Sunday will be impacted by what occurs later today into
early Sunday. Showers/storms do appear likely Sunday afternoon/night
due to a shortwave moving across OK. Storm development may also be
aided by any lingering boundaries and/or MCVs from tonight's
convection. Enough recovery of the airmass over the area could
happen that some strong/severe storms could develop late Sunday
afternoon/night.

Another round of showers/storms will be possible Monday evening into
early Tuesday and then again Tuesday night into early Wednesday
mainly from convection developing in the high plains and then moving
into the fa. However, a frontal boundary could be just south of the
Red River at least on Monday which some storm development near the
boundary could be possible in S portions of the fa as well. There
could also be other lingering boundaries, etc in/near the fa from
the previous night's convection early next week. Off and on rain
chances will continue across at least portions of the fa into next
weekend. Heavy rain/flooding and strong to severe storms will also
remain possible next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  85  65  84 /  80  30  60  30
Hobart OK         67  87  65  87 /  80  30  50  20
Wichita Falls TX  71  89  68  88 /  70  30  60  30
Gage OK           63  83  61  83 /  60  30  30  10
Ponca City OK     67  83  64  83 /  80  30  50  30
Durant OK         72  86  69  84 /  60  40  70  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

25/09
Hazardous weather outlook, Jun 15, 5:09 PM CST, 2 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
609 PM CDT Sat Jun 15 2019

OKZ004>048-050>052-TXZ083>090-161200-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
609 PM CDT Sat Jun 15 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Storms have developed in west Texas and the Panhandles. These
storms will move into portions of western Oklahoma and western
north Texas, and continue moving east across the area tonight.
Another area for possible development will be near a boundary
across portions of northern Oklahoma. Severe storms will develop
this evening, and continue into the overnight hours. There is an
Enhanced Risk of severe storms across most of Oklahoma and
western north Texas with a Slight Risk in the far north and the
southeast. Initially, large hail up to the size of tennis balls
and damaging winds will be the main threats. However, the main
threat will shift this evening to damaging winds, possibly
reaching 80 mph or higher in some areas. Torrential rain from the
storms may also lead to areas of flooding, mainly late this
evening and overnight.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across the
area should prepare for severe weather operations through
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
On Sunday, a Slight Risk covers portions of central and southern
Oklahoma, and most of western north Texas. What happens Sunday
will be affected by the storms that occur Saturday night, so
there is some uncertainty. Large hail and damaging winds will be
the main concerns with severe storms Sunday.

Thunderstorm chances will continue off and on next week, with
strong to severe storms remaining possible.

.Heavy Rainfall...
Locally heavy rainfall may result in flooding across portions of
Oklahoma through next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 15, 6:12 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
712 PM CDT Sat Jun 15 2019

OKZ026-030-160045-
Pottawatomie OK-Lincoln OK-
712 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR north central Pottawatomie and
southeastern Lincoln Counties Until 745 PM CDT...

AT 708 PM CDT, intensifying thunderstorm extended from near Prague
to Stroud, moving northeast at 15 MPH. If intensification continues,
severe thunderstorm warnings will be issued.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3545 9702 3593 9662 3546 9663
TIME...MOT...LOC 0008Z 229DEG 11KT 3551 9675

11
Local storm report, Jun 15, 6:41 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             5 ESE TALOGA            36.02N 98.88W
06/15/2019  E1.00 INCH       DEWEY              OK   PUBLIC

&&

JP
Local storm report, Jun 15, 6:43 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             5 SW HUCMAC             36.00N 98.85W
06/15/2019  E1.50 INCH       DEWEY              OK   BROADCAST MEDIA

&&

JP
Local storm report, Jun 15, 6:55 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             SEILING                 36.15N 98.93W
06/15/2019  E1.00 INCH       DEWEY              OK   PUBLIC

&&

JP
Special weather statement, Jun 15, 6:57 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
757 PM CDT Sat Jun 15 2019

OKZ033-034-036-TXZ083-084-160130-
Harmon OK-Greer OK-Jackson OK-Foard TX-Hardeman TX-
757 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR Harmon...western Greer...
southwestern Jackson...Foard and Hardeman Counties Until 830 PM
CDT...

AT 753 PM CDT, severe thunderstorms were along a line extending from
5 miles northwest of Wellington to near Chalk, moving east at 35
MPH. If storm intensity is maintained, a severe thunderstorm warning
will become necessary.

Locations impacted include...
Quanah, Hollis, Crowell, Eldorado, Gould, Vinson, Margaret, Goodlett,
Medicine Mound, Madge, McQueen, Lazare, Copper Breaks State Park and
McKnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3423 10005 3423 10000 3503 10000 3503 9962
      3378 9958 3383 9969 3380 9970 3382 9972
      3380 9975 3382 9976 3382 9983 3384 9984
      3384 10005
TIME...MOT...LOC 0053Z 265DEG 31KT 3493 10027 3385 10024

Mahale
Local storm report, Jun 15, 7:02 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             SEILING                 36.15N 98.93W
06/15/2019  E1.25 INCH       DEWEY              OK   PUBLIC

&&

JP

The radar

The Altus AFB radar (KFDR), 88 km away, was scanning. The volume nearest the first event began at 01:27 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardeman

When
June 15, 7:30 PM CST
Where
Hardeman County, 3.42 mi W of Goodlett
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.340, -99.940

Thunderstorm Wind, Knox

When
June 15, 9:25 PM CST
Where
Knox County, 3 mi WNW of Knox City
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
33.437, -99.868

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840986, 840988.